Alert archive / California / Frost Advisories in 2019
Frost Advisory 26, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 10, 2019, 1:10 PM PDT for Humboldt County, Mendocino County, California. It took effect at Oct 11, 2019, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2019, 1:10 PM PDT (20:10 UTC)
- In effect from
- Oct 11, 2019, 2:00 AM PDT
- Expired
- Oct 11, 2019, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS76 KEKA 102010 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 110 PM PDT Thu Oct 10 2019 ...Near freezing to freezing temperatures again tonight... The dry air will allow temperatures to drop to around 35 to 35 degrees in the colder interior valleys. Most areas will see slightly warmer temperatures than this morning. The exception may be areas that stayed windy last night. They may see colder temperatures tonight. CAZ107-108-110415- /O.NEW.KEKA.FZ.W.0008.191011T0800Z-191011T1600Z/ Northern Trinity-Southern Trinity- 110 PM PDT Thu Oct 10 2019 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Trinity County valleys. * WHEN...From 1 AM to 9 AM PDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freezing temperatures are expected in Hayfork, Weaverville, and Douglas City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ104-106-110-111-113-110415- /O.NEW.KEKA.FR.Y.0026.191011T0900Z-191011T1600Z/ Southwestern Humboldt-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 110 PM PDT Thu Oct 10 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...The valleys of southern Humboldt and interior Mendocino counties. * WHEN...From 2 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
482 WWUS76 KEKA 110359 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 859 PM PDT Thu Oct 10 2019 ...Near freezing to freezing temperatures again tonight... The dry air will allow temperatures to drop to around 30 to 35 degrees in the colder interior valleys. Most areas will see slightly warmer temperatures than this morning. The exception may be areas that stayed windy last night. They may see colder temperatures tonight. CAZ107-108-111215- /O.CON.KEKA.FZ.W.0008.191011T0800Z-191011T1600Z/ Northern Trinity-Southern Trinity- 859 PM PDT Thu Oct 10 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Trinity County valleys. * WHEN...From 1 AM to 9 AM PDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ104-106-110-111-113-111215- /O.CON.KEKA.FR.Y.0026.191011T0900Z-191011T1600Z/ Southwestern Humboldt-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 859 PM PDT Thu Oct 10 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...The valleys of southern Humboldt and interior Mendocino counties. * WHEN...From 2 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
798 WWUS76 KEKA 111045 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 345 AM PDT Fri Oct 11 2019 CAZ107-108-111600- /O.CON.KEKA.FZ.W.0008.000000T0000Z-191011T1600Z/ Northern Trinity-Southern Trinity- 345 AM PDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Trinity County valleys. * WHEN...From 1 AM to 9 AM PDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ104-106-110-111-113-111600- /O.CON.KEKA.FR.Y.0026.000000T0000Z-191011T1600Z/ Southwestern Humboldt-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 345 AM PDT Fri Oct 11 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...The valleys of southern Humboldt and interior Mendocino counties. * WHEN...From 2 AM to 9 AM PDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
564 WWUS76 KEKA 111545 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 AM PDT Fri Oct 11 2019 CAZ107-108-111645- /O.EXP.KEKA.FZ.W.0008.000000T0000Z-191011T1600Z/ Northern Trinity-Southern Trinity- 845 AM PDT Fri Oct 11 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... Additional cold temperatures are expected again tonight. $$ CAZ104-106-110-111-113-111645- /O.EXP.KEKA.FR.Y.0026.000000T0000Z-191011T1600Z/ Southwestern Humboldt-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 845 AM PDT Fri Oct 11 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Additional cold temperatures are expected again tonight. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 10, 5:19 AM PDT, 7 hours 51 minutes earlier.
Area forecast discussion, Oct 10, 5:19 AM PDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 519 AM PDT Thu Oct 10 2019 .SYNOPSIS...Dry weather is expected through early next week. A front will bring a chance of rain mid to late next week. && .DISCUSSION...Main concern today continues to be the very dry air across the interior today. Wind speeds will be on a downward trend today, however RH's will remain extremely low, 2% to 15%. Thus, the Red Flag warning has been extended through this afternoon for elevations above 1500 feet for southeast Humboldt County, southern Trinity County, and interior Mendocino County where fuels are most receptive to rapid fire spread. The dry air and clear skies will also be conductive for strong radiational cooling where winds decouple. The coldest interior valleys have dip to freezing again this morning, especially in Trinity County. Guidance continues to indicate temperatures dipping into the lower to mid 30s over wind protected valleys of Mendocino and Humboldt counties this morning. Portions of the coast where winds go calm may also have frost. Though it will start off chilly this morning, warmer air aloft coupled with much lighter northerly breezes should yield highs around 70F for coastal areas today. Dry weather with light winds are expected on Friday as shortwave ridging develops over the West Coast. A weak surface front is forecast to approach coastal NW California late on Saturday. Ensemble guidance and deterministic models continue to trend downward with rain probabilities with this front. Other than some sprinkles, dry conditions will most likely prevail through the weekend. Otherwise, broad upper ridging will maintain dry weather with near normal temperatures Monday through Tuesday. Ensemble guidance and deterministic models continue to indicate rain probabilities increasing mid to late next week. How much rain and how long it will last are highly uncertain at this time. && .AVIATION...VFR conditions are expected to persist across all terminals through the TAF period, though a threat for low-wind wind shear will persist through the morning hours at the coast. The pressure gradient will continue to relax throughout the day today, leading to much less windy conditions along the coast. && .MARINE...Northerlies will continue to wind down through today across the waters. The Gale Warning expired at Midnight and decided to hoist a Hazardous Seas Warning for both of the outer zones through mid-morning for the likely steep, hazardous seas lingering across these zone. Mostly light winds are expected through Saturday. Moderate northerlies will develop on Sunday and persist through late on Monday, before decreasing and becoming west to southwest on Tuesday ahead of an advancing cold front. Winds will continue to switch to southerly late on Tuesday and into Wednesday. Southerlies will stick around the waters through midday on Thursday. Otherwise, a northwest swell will begin to move through the waters Sunday afternoon. && .FIRE WEATHER...A very dry air mass with humidity values ranging from 2 to 15 percent along with easterly to northeasterly wind gusts from 15 to 30 mph will continue to result in high fire danger today. Even though winds will be on a downward trend through tonight, the air will remain very dry. Poor humidity recoveries are expected for the upper elevations and thermal belt tonight. Meanwhile, valley locations will remain cool. Conditions will slowly moderate with increasing RH's and lighter winds expected Friday through the weekend. Dry conditions with near normal temperatures are expected to persist through early next week before rain chances return mid to late next week. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... Red Flag Warning until 5 PM PDT this afternoon for CAZ212-276-277. Freeze Warning until 9 AM PDT this morning for CAZ107-108. Frost Advisory until 9 AM PDT this morning for CAZ103-105-106-110>113. NORTHWEST CALIFORNIA COASTAL WATERS... Hazardous Seas Warning until 9 AM PDT this morning for PZZ470-475. Small Craft Advisory until 9 AM PDT this morning for PZZ450-455. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 10, 4:30 AM PDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 430 AM PDT Thu Oct 10 2019 CAZ101-102-104-109-111130- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Mendocino Coast- 430 AM PDT Thu Oct 10 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-105-111130- Northern Humboldt Coast-Northern Humboldt Interior- 430 AM PDT Thu Oct 10 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect til 9 AM PDT. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110>113-111130- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 430 AM PDT Thu Oct 10 2019 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON ABOVE 1500 FEET... ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR THE VALLEY FLOORS... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-111130- Northern Trinity- 430 AM PDT Thu Oct 10 2019 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-111130- Southern Trinity- 430 AM PDT Thu Oct 10 2019 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON ABOVE 1500 FEET... ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR THE VALLEY FLOORS... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:03 PM PDT | Small Craft Advisory | EKA | 27 hr | |
| Oct 9, 9:55 PM PDT | Frost Advisory | EKA | Humboldt, Mendocino | 11 hr |
| Oct 9, 11:44 PM PDT | Hazardous Seas Warning | EKA | 9 hr | |
| Oct 10, 1:10 PM PDT | Freeze Warning | EKA | Trinity | 20 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.